Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 93, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 19, 2002, 5:30 PM EDT for Clay County, Florida. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2002, 5:30 PM EDT (21:30 UTC)
- Expired
- Jul 19, 2002, 6:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:45 PM EDT | Thunderstorm Wind | Orange Park, FL | Large trees down onto power lines. |
| Jul 19, 5:50 PM EDT | Hail 0.75 | Middleburg, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2550 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 192130 SVRJAX FLC019-192215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 529 PM EDT FRI JUL 19 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHEAST FLORIDA * UNTIL 615 PM EDT * AT 529 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES SOUTH OF ASBURY LAKE...OR ABOUT 13 MILES SOUTHWEST OF ORANGE PARK...NEARLY STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 615 PM EDT... ASBURY LAKE AND PENNEY FARMS... BELLAIR-MEADOWBROOK TERRA... GREEN COVE SPRINGS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. $$ LAT...LON 3018 8197 2993 8187 2992 8164 3018 8172 CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:47 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 19, 1:47 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 147 PM EDT FRI JUL 19 2002 CURRENTLY... SCATTERED CONVECTION WAS DEVELOPING UNDER DEFORMATION AXIS OVER MARION COUNTY...OTHERWISE MOSTLY SUNNY AND HOT CONDITIONS PREVAILED WITH WIDESPREAD HEAT INDICES OF 101 TO 106. ACTIVE WEST-COAST SEA BREEZE WAS FORMING. PUBLIC... BEST CHANCES FOR RAIN THIS EVENING WILL OCCUR ALONG AND NORTH OF I- 10 CORRIDOR DUE TO PLACEMENT OF SURFACE MOISTURE FLUX CONVERGENCE COUPLED WITH AFOREMENTIONED DEFORMATION AXIS SHIFTING NORTH TO THE STATE LINE. UPPER HIGH TO OUR WEST IS BEGINNING TO FLATTEN WITH POTENT SHORTWAVE CURRENTLY SLIDING SOUTHEAST OVER THE MIDDLE MISSISSIPPI VALLEY. THIS SHORTWAVE WILL FURTHER BREAK DOWN THE UPPER RIDGE...WITH FAVORABLE DYNAMICS/INSTABILITY AXIS HOLDING OVER SOUTHERN GEORGIA ON SATURDAY AND SUNDAY. AS ADVERTISED WILL MENTION HIGHEST POPS...ALBEIT IN 40 TO 50 PERCENTAGE RANGE...OVER SOUTHEAST GEORGIA. WITH PWS AROUND 2 INCHES AREA-WIDE...WILL NEED TO CONTINUE SCATTERED POPS FOR NORTHERN FLORIDA. TEMPS WILL COOL 3 TO 5 DEGREES THIS WEEKEND OVER SOUTHEAST GEORGIA DUE TO CONSIDERABLE CLOUDINESS. TEMPS WILL COOL ONLY A FEW DEGREES OVER NORTHEAST FLORIDA AS WESTERLY LOW LEVEL FLOW CONTINUES. HEAT INDICES NEAR 105 WILL CONTINUE OVER NORTHERN FLORIDA AND WILL HEADLINE ACCORDINGLY. MARINE... WINDS WILL KICK UP TO 15 KTS IN NOCTURNAL SURGE EACH NIGHT WITH SEAS BUILDING TO 4 FT WELL OFFSHORE. OTHERWISE...WINDS GENERALLY LESS THAN 15 KNOTS WITH SEAS 3 FEET OR LESS. WILL BE HARD PRESSED TO DEVELOP ONSHORE FLOW ALONG THE COAST EACH AFTERNOON. AMG EE 074/095 073/093 073 16253 SSI EE 078/093 077/090 077 16343 JAX BB 075/094 075/093 074 16332 SGJ BB 077/091 076/091 075 16232 GNV BB 074/093 074/093 074 16232 OCF BB 075/092 074/092 074 16232 .JAX... .GA...NONE. .FL...NONE. ZAPPE/HESS
In the hours before
Special weather statement, Jul 19, 11:41 AM EDT, 5 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1141 AM EDT FRI JUL 19 2002 ...HEAT INDICES BETWEEN 105 AND 109 DEGREES THIS AFTERNOON... HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. MAXIMUM TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S CREATING HEAT INDICES BETWEEN 105 AND 109 DEGREES DURING THE PEAK HEATING HOURS OF THE AFTERNOON. PLAN OUTDOOR ACTIVITIES FOR THE EARLY MORNING OR EVENING HOURS. PERSONS WHO WORK OUTDOORS SHOULD TAKE FREQUENT BREAKS IN THE SHADE TO REST AND REPLENISH FLUIDS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING AND PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS. THUNDERSTORM ACTIVITY IS EXPECTED TO BE CONCENTRATED ACROSS NORTHEAST FLORIDA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
Local storm report, Jul 19, 5:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
516 PM EDT FRI JUL 19 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0507 PM EAST PALATKA FL .75 INCH HAIL
07/19/02 PUTNAM REPORTED BY EMERGENCY
MANAGEMENT
APBThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:40 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 50 min |
| Jul 19, 4:36 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 39 min |
| Jul 19, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.